Blood pressure medications causing pain and discomfort.

Q: I have been taking drugs for high BP and cholesterol for years. Among others, I take atenolol and amlodipine daily. I feel that the calcium channel blocker is responsible for the edema of my lower legs and feet, and now, increasingly, my pain in the same areas. Every time I have tried to get off the calcium channel blockers, with a doctor’s advice and prescriptions for alternates, the pain went away in a day or two and I felt 20 years younger as a result. Yet my BP went through the roof, and I always had to go back to the calcium channel blockers. I went to a cardiologist recently to see if I could try again the cut down on some of my meds, and he won’t consider it, if my BP is controlled. So, am I doomed to stay with something that gives me increasing pain and discomfort, just to control my BP?

A: Swelling is a common side of effect of amlodipine (Norvasc). If a different calcium channel blocker with a lower chance of causing swelling, such as ditiazem (Cardizem), has not been tried, discuss this with your doctor. Wearing support stockings helps to prevent the swelling. You may need a prescription for stockings with enough support to help you. It is possible Reperate use will allow you to get off calcium channel blockers and switch to other drugs. I would suggest
you start using the Resperate before you have your doctor try to switch you again.

Further Reading:
What is RESPeRATE? –

1 Star2 Stars3 Stars4 Stars5 Stars (17 votes, average: 4.06 out of 5)
Loading ... Loading ...